Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 209, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 24, 2000, 6:20 PM EDT for Bradley County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 24, 2000, 6:20 PM EDT (22:20 UTC)
- Expired
- Sep 24, 2000, 7:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 6:55 PM EDT | Thunderstorm Wind | Cleveland, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 242222 SVRMRX TNC011-242300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 620 PM EDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EASTERN TENNESSEE * UNTIL 700 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FLINT SPRINGS...OR 12 MILES SOUTHWEST OF CLEVELAND...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCDONALD AROUND 625 PM EDT CLEVELAND AROUND 645 PM EDT TASSO AROUND 655 PM EDT 6 MILES SOUTH OF CHARLESTON AROUND 700 PM EDT THE SEVERES THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. $$ 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:15 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 24, 3:15 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN SEP 24 2000 A GREAT TIME FOR A DATA INGEST FAILURE. 12Z MODEL DATA NOT AVAILABLE IN AWIPS HOWEVER LOOKED OVER VIA INTERNET AND FOUND ONLY MINOR VARIATIONS FROM PREVIOUS RUN. ONE NOTABLE DIFFERENCE IS UPPER JET APPEARS TO BE A LITTLE FURTHER NORTH SO THIS WOULD LIMIT SEVERE POTENTIAL. COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH HOWEVER WITH SYSTEM BECOMING PARALLEL TO UPPER FLOW THIS SOUTHWARD MOVEMENT WILL BE VERY SLOW. MODELS GENERALLY IN AGREEMENT ON HANDLING THIS SYSTEM HOWEVER SOME NOTABLE DIFFERENCES. AVN MUCH FASTER ON CLEARING SYSTEM. WITH THIS IN MIND HAVE GONE MORE TO NGM FOR PRECIPITATION GUIDANCE. TEMPERATURES A DIFFERENT STORY. AVN APPEARS MUCH TOO COOL FOR MONDAY...HOWEVER FEEL THAT NGM TOO COOL ON TUESDAY. HAVE LEANED TOWARDS NGM THROUGH MONDAY AND TO AVN NUMBERS ON TUESDAY. CHA 66 75 55 65 / 90 90 = 70 5 TYS 66 75 55 65 / 90 90 70 5 TRI 62 70 53 63 / 90 90 90 30 OQT 66 75 55 65 / 90 90 70 5 .MRX... NC...NONE. TN...NONE. VA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.